Alert archive / Illinois / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 53, NWS Lincoln, IL

April 22, 1999Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 1999, 6:50 PM CDT for Fulton County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 1999, 6:50 PM CDT (23:50 UTC)
Expired
Apr 22, 1999, 7:30 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL
Area
Whole counties

County Fulton County, IL

The radar

The Lincoln radar (KILX), 82 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 1999-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 1999-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSPI 222350 RRA
SVRSPI
ILC057-230030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
650 PM CDT THU APR 22 1999

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 730 PM CDT

* AT 645 PM CDT ... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  NEAR IPAVA IN SOUTHERN FULTON COUNTY OR 20 MILES SOUTHWEST OF
  CANTON... MOVING NORTH NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  IPAVA
  CANTON
  LEWISTOWN
  FARMINGTON



DAMAGING WIND GUSTS OF 60 MPH OR HIGHER CAN BE EXPECTED. GET INSIDE
A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PALME|R

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:00 PM CDT, 4 hours 50 minutes earlier.

Area forecast discussion, Apr 22, 2:00 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
200 PM CDT THU APR 22 1999

FCST CHALLENGES DEAL WITH SVR WX/HVY RAINFALL THREAT THIS EVE WC
IL...AND WF MOVEMENT TONIGHT AND MAJOR WX CHANGES IN ASSOCIATION WITH
THIS.

LARGE AREA OF CONVECTION ACRS NERN KS/NW MO AT 18Z ALONG AREA OF
MAX MOISTURE CONVERGENCE. THIS IVOF WAVE ALONG FRONT NOW STRETCHED FM
ERN KS NEWRD TO NERN MO THEN ENEWRD TO S OF ORD. LAPS DATA SHOWS ILX CWA
WITH NO CAP AND HIGH CAPES...BACKED-UP BY ILX SPECIAL 18Z SOUNDING. A
FEW STORMS DEVELOPING ALONG BOUNDARIES VISIBLE ON KILX 88D.

AGREE WITH SWOMCD POINTING SVR WX THREAT TOWARD BRL-UIN-PIA AREA TOWARD
00Z. PROGRESSIVELY MORE UNSTABLE AIRMASS S OF FRONT WL INTERACT WITH
SFC WAVE AND UPR LEVEL SPEED MAX. NOTE STRONG UPPER LEVEL DIVERGENCE
WITH AREA IN LEFT EXIT REGION OF SPEED MAX. ALSO THREAT OF TRAINING
STORMS WITH EXCESSIVE RAINFALL WRN AND NWRN CWA AS PER NCEP EXCESSIVE
RAINFALL POT OUTLOOK. AREAS IN NERN KS UP TO 2 IN 2 HOURS WITH ONGOING
COVECTION. MOISTURE CONVERGENCE WEAKENS ALONG FRONG AFT 06Z THAT POINT
TOWARD DIMINISHING THREAT OF SVR WEATHER SERN HALF OF CWA.

NGM AGAIN MODEL OF CHOICE WITH MORE SRN POSITION...BUT ALL MODELS SHOW
WAVE ALONG FRONT MOVING TOWARD UIN AFT 00Z...THEN ESEWRD TOWARD HUF BY
12Z. THIS WAVE PULLS FRONT SWRD THRU IL AND PUTS ENTIRE ILX CWA ON RAW
NORTH SIDE OF FRONT DURING DAY FRI AND SHUTS OFF HEAVY RAINFALL THREAT.

PRELIMINARY CODED CITY FORECAST FOR COORDINATION...

SPI CE 053/060 046/057 044 81842
PIA CE 051/059 045/056 043 81932
DEC CE 054/059 045/057 044 81842
CMI CE 052/058 044/056 042 81832
MTO CE 056/060 046/058 045 81762
LWV CE 058/061 047/058 045 81762

PLAHMER

Nearby

Severe Thunderstorm Warnings in Illinois, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.